Alert archive / Georgia / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 79, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 6, 1999, 2:48 PM EDT for Richmond County, Georgia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1999, 2:48 PM EDT (18:48 UTC)
- Expired
- Jul 6, 1999, 3:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Richmond County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1066 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCAE 061849 RRA SVRCAE GAC245-061945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 248 PM EDT TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN COLUMBIA SC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHMOND COUNTY IN GEORGIA * UNTIL 345 PM EDT * AT 247 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NORTHWEST OF HEPHZIBAH NEAR HIGHWAY 1 MOVING TOWARDS SOUTHWEST AT 10 MPH . THIS STORM WILL BE IN THE VINICINTY OF BLYTHE AROUND 300 PM. THIS STORM WILL PRODUCE LARGE HAIL. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. TA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:00 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 6, 2:00 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 200 PM EDT TUE JUL 6 1999 EASTERLY SHORTWAVE MOVING SOUTHWEST ALONG THE BASE OF THE UPPER RIDGE PRODUCED A COMPLEX OF HEAVY RAIN AND THUNDERSTORMS OVER THE EAST PORTION OF THE AREA DURING THE AFTERNOON. THIS FEATURE CONTINUES MOVING SLOWLY TOWARD AUGUSTA OVERNIGHT SO EXPECT MOST OF THE RAIN AND THUNDERSTORMS TO BE OVER THE SOUTH AND EAST MAINLY THE EARLY PART OF THE NIGHT. PRECIPITABLE WATER VALUES AROUND 2.00 INCHES SO LOCALIZED HEAVY RAINFALL A THREAT. ISOLATED SEVERE STORMS ALSO A THREAT NEAR CSRA. EXPECT CONVECTION TO DIMINISH AFTER SUNSET WITH LOSS OF SURFACE HEATING AND INSTABILITY. SOME CLOUDINESS OVERNIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH AND EAST. TEMPERATURES CLOSE TO GUIDANCE TONIGHT AND WEDNESDAY AND SLIGHTLY BELOW HIGHS. UPPER TROUGH STILL IN THE VICINITY ON WEDNESDAY BUT THE MAIN LIFT HAS MOVED TO OUR SOUTHWEST. WEAK UPPER TROUGH DEPRESSED FARTHER SOUTH ON THURSDAY. SOME CLOUDINESS WEDNESDAY WILL RETARD HIGHS SLIGHTLY WITH TEMPERATURES A COUPLE OF DEGREES HIGHER AGAIN ON THURSDAY. CAE BB 74/92/72/94 20/30/20/0 AGS BB 72/94/71/96 40/30/20/0 .CAE...NONE. CHARNICK
In the hours before
Local storm report, Jul 6, 1:38 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
138 PM EDT TUE JUL 06 1999
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
130 PM 7NNE BOWMAN SC 1.75 INCH HAIL
07/06/99 ORANGEBURG EOC REPORTED WINDSHIELD
BROKEN OUT OF VEHICLE NEAR
HIGHWAYS 301 AND 176 BY
GOLFBALL SIZE HAIL.
KRLocal storm report, Jul 6, 2:01 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
201 PM EDT TUE JUL 06 1999
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
200 PM NEW ELLENTON SC .75 INCH HAIL
07/06/99 AIKEN AIKEN CO SHERIFF
TALocal storm report, Jul 6, 2:19 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
219 PM EDT TUE JUL 06 1999
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
215 PM 2SSW WILLISTON SC .75 INCH HAIL
07/06/99 BARNWELL BARNWELL CO SHERIFF
TALocal storm report, Jul 6, 2:33 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
233 PM EDT TUE JUL 06 1999
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
228 PM 3W BARNWELL SC .88 INCH HAIL
07/06/99 BARNWELL BARNWELL CO SHERIFF
TANearby
Severe Thunderstorm Warnings in Georgia, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.